Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 44, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2021, 1:22 PM CDT for De Soto Parish, Sabine Parish, Louisiana; Sabine County, San Augustine County, Shelby County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 1:22 PM CDT (18:22 UTC)
- Expired
- Apr 7, 2021, 2:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties De Soto Parish, LA, Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 12:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
555
WUUS54 KSHV 071822
SVRSHV
LAC031-085-TXC403-405-419-071900-
/O.NEW.KSHV.SV.W.0044.210407T1822Z-210407T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
122 PM CDT Wed Apr 7 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
South central De Soto Parish in northwestern Louisiana...
Northwestern Sabine Parish in northwestern Louisiana...
Southeastern Shelby County in eastern Texas...
Northeastern San Augustine County in eastern Texas...
Northwestern Sabine County in eastern Texas...
* Until 200 PM CDT.
* At 121 PM CDT, a severe thunderstorm was located over Bland Lake,
or 15 miles south of Center, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Augustine, Zwolle, Converse, Patroon, Bland Lake, Neuville, Oak
Grove, Pleasant Hill, Huxley, Noble, Hurstown, Sexton, Calgary,
Belmont, Pelican, Toledo Bend Reservoir North and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3141 9410 3166 9426 3197 9359 3169 9343
TIME...MOT...LOC 1821Z 243DEG 50KT 3159 9409
HAIL...1.00IN
WIND...60MPH
$$
442 follow-up statements
926
WWUS54 KSHV 071841
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
141 PM CDT Wed Apr 7 2021
TXC405-071851-
/O.CAN.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
San Augustine TX-
141 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN AUGUSTINE
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1841Z 243DEG 50KT 3172 9379
$$
LAC031-085-TXC403-419-071900-
/O.CON.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
141 PM CDT Wed Apr 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTH CENTRAL DE SOTO AND NORTHWESTERN SABINE PARISHES...
SOUTHEASTERN SHELBY AND NORTH CENTRAL SABINE COUNTIES...
At 141 PM CDT, a severe thunderstorm was located 7 miles southwest of
Converse, or 22 miles south of Mansfield, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Zwolle, Converse, Oak Grove, Pleasant Hill, Huxley, Noble, Pelican,
Toledo Bend Reservoir North and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1841Z 243DEG 50KT 3172 9379
HAIL...1.00IN
WIND...60MPH
$$
44668
WWUS54 KSHV 071851
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
151 PM CDT Wed Apr 7 2021
LAC031-085-TXC403-419-071901-
/O.EXP.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
151 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DE SOTO AND
NORTHWESTERN SABINE PARISHES...SOUTHEASTERN SHELBY AND NORTH CENTRAL
SABINE COUNTIES WILL EXPIRE AT 200 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1851Z 243DEG 50KT 3177 9367
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:51 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 7, 12:51 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1251 PM CDT Wed Apr 7 2021 .UPDATE.../This Afternoon/ Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows this morning's cap has all but been flattened, indicating the anticipated increase in instability as the cold front approaches. As such, severe storms becoming more likely to develop as we move into the aftn/evening hours. /12/ && .PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/ AVIATION... Widespread MVFR conditions continue across the TAF sites at this time. A cold front, that is knocking on our CWA border, will bring a line of showers and thunderstorms to the area by this afternoon. Have mention of VCTS at all terminals with TEMPO thunderstorms at all sites. Some of the storms could be strong to severe within the line, with high winds, hail, and even tornadoes possible. There will also be a drop to IFR/LIFR as the thunderstorms pass through the TAF sites. Winds will diminish in wake of the front and thunderstorms, along with clearing skies. This will result in VFR conditions overnight, prevailing through the end of the TAF period. /20/ PREV DISCUSSION... /issued 1147 AM CDT Wed Apr 7 2021/ UPDATE... A line of showers have developed along a pre-frontal trough moving across the region this morning. However, this is only the start of a very busy short-term period. The Storm Prediction Center has expanded an Enhanced Risk to include all of North Louisiana and our adjacent South Arkansas counties along and south of the Interstate 30 corridor. At 1030 AM, a closed upper trough was located across Western Kansas, with a cold front trailing along the I-35 corridor of Oklahoma and Texas. As this trough and associated cold front continues to move eastward today, a line of showers and thunderstorms will initially develop across East Texas and adjacent SE Oklahoma early this afternoon, and eventually move across the remainder of the region. The 12z sounding this morning had a strong cap in place, but large scale forcing with the frontal boundary should be enough for convection to develop. Ahead of the front, the synoptic situation is setting up very favorable for all modes of strong to severe storms. Good instability should be in place, as MLCape will climb to near 1500 J/kg along with dewpoints in the mid 60s areawide. Lapse rates are also favorable, with mid and low-level rates approaching 7 C/km along with effective bulk shear near 50 kts. A QLCS event will likely evolve with this set-up, resulting in possible severe wind gusts in bowing features along the squall line. And with sfc-1km shear forecasted to be greater than 20 kts along with Effective SRH values around 200 m2/s2, a tornado or two will be very possible. Hail is also in play, with wet bulb zero heights between 8-10 kft. Other than a few minor adjustments to POPs to account for current trends, the remainder of the forecast remains on track. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 53 81 60 / 90 10 10 20 MLU 78 56 81 60 / 60 70 0 20 DEQ 74 47 78 52 / 60 0 0 20 TXK 74 52 78 58 / 80 0 0 20 ELD 74 50 79 52 / 80 20 0 20 TYR 76 52 81 62 / 60 0 10 20 GGG 74 50 80 59 / 80 0 10 20 LFK 75 54 83 63 / 80 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/20
Hazardous weather outlook, Apr 7, 3:24 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 324 AM CDT Wed Apr 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 324 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will become likely later today through this evening across at least the eastern half of the Four State Region which would include all of Southern Arkansas and all of Northern Louisiana. A more conditional threat exists across Southeast Oklahoma and Northeast Texas. Conditions will be conducive for damaging wind gusts, large hail and isolated tornadoes this afternoon through this evening where severe thunderstorms develop. The severe weather threat should end across Northeast Louisiana after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... After a relatively quiet day on Thursday, more severe thunderstorms are back in the forecast for Friday Afternoon through Friday Evening once again. Look for the possibility of very large hail, damaging thunderstorm wind gusts and isolated tornadoes once again during this time frame along and ahead of a cold front that should move through the region late Friday Night into early Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon into this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:50 PM CDT | Special Weather Statement | SHV | De Soto | 40 min |
| Apr 7, 3:12 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 48 min |
| Apr 7, 3:21 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 39 min |
| Apr 7, 3:56 PM CDT | Special Weather Statement | SHV | De Soto | 49 min |
| Apr 7, 4:09 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| Apr 7, 4:20 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 40 min |
| Apr 7, 4:31 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 19 min |
| Apr 7, 4:52 PM CDT | Tornado Warning | SHV | Bienville, Red River | 25 min |
| Apr 7, 5:16 PM CDT | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Webster | 14 min |
| Apr 7, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
| Apr 7, 6:38 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 52 min |
| Apr 7, 1:32 PM CDT | Special Weather Statement | SHV | Camp, Upshur | 43 min |
| Apr 7, 2:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 63 min |
| Apr 7, 2:30 PM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| Apr 7, 4:02 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 43 min |
| Apr 7, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 51 min |
| Apr 7, 4:50 PM CDT | Special Weather Statement | SHV | San Augustine | 40 min |
| Apr 7, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| Apr 7, 6:25 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.